Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 20, 2013, 6:05 PM MDT for Hudspeth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 6:05 PM MDT (00:05 UTC)
- Expired
- Jun 20, 2013, 6:45 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 193 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 3815 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS54 KEPZ 210005
SVREPZ
TXC229-210045-
/O.NEW.KEPZ.SV.W.0049.130621T0005Z-130621T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
605 PM MDT THU JUN 20 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 645 PM MDT
* AT 601 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 22 MILES SOUTH OF SIERRA BLANCA...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRENCHMAN CANYON...
BOSQUE BONITA...
INDIO RANCH...
ALLAMOORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR INDICATES WEAK ROTATION WITHIN THIS STORM. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
DENSE BLOWING DUST WILL LIKELY DEVELOP AWAY FROM THIS
STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
3078 10519 3078 10526 3081 10529 3080 10532
3083 10536 3102 10527 3113 10490 3068 10491
3066 10491 3062 10498
TIME...MOT...LOC 0005Z 258DEG 33KT 3088 10518
$$
HARDIMAN2 follow-up statements
870
WWUS54 KEPZ 210025
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
625 PM MDT THU JUN 20 2013
TXC229-210045-
/O.CON.KEPZ.SV.W.0049.000000T0000Z-130621T0045Z/
HUDSPETH TX-
625 PM MDT THU JUN 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HUDSPETH COUNTY UNTIL 645 PM MDT...
AT 619 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
STRETCHED IN A LINE FROM NEAR FRENCHMAN CANYON SOUTH TO THE RIO
GRANDE ABOVE BOSQUE BONITA...AND WERE MOVING EAST AT 40 MPH.
RADAR INDICATES A BOW ECHO SUGGESTING DAMAGING WINDS ARE POSSIBLE
OVER RURAL SOUTHEASTERN HUDSPETH COUNTY. BLOWING DUST IS ALSO LIKELY
TO OCCUR NORTH AND EAST OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FRENCHMAN CANYON...
BOSQUE BONITA...
INDIO RANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
3078 10519 3078 10526 3081 10529 3103 10521
3113 10490 3066 10491 3062 10498
TIME...MOT...LOC 0023Z 264DEG 33KT 3093 10508 3082 10501
3075 10510
$$
HARDIMAN050
WWUS54 KEPZ 210042
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
642 PM MDT THU JUN 20 2013
TXC229-210051-
/O.EXP.KEPZ.SV.W.0049.000000T0000Z-130621T0045Z/
HUDSPETH TX-
642 PM MDT THU JUN 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUDSPETH COUNTY
WILL EXPIRE AT 645 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS.
ANOTHER CLUSTER OF STORMS WAS LOCATED JUST SOUTH OF THE RIO GRANDE
NEAR BOSQUE BONITA AND WAS MOVING NORTHEAST. HEAVY RAIN IS POSSIBLE
WITH THESE STORMS IN EXTREME SOUTHEAST HUDSPETH COUNTY IN THE NEXT
HOUR OR SO.
LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
3078 10519 3078 10526 3081 10529 3103 10521
3113 10490 3066 10491 3062 10498
TIME...MOT...LOC 0041Z 264DEG 33KT 3094 10489 3083 10482
3076 10491
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:01 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 2:01 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 201 PM MDT THU JUN 20 2013 .SYNOPSIS... A FEW SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE BORDERLAND MAINLY EAST OF THE RIO GRANDE THIS AFTERNOON AND THIS EVENING AS LOW LEVEL MOISTURE FLOWS INTO THE REGION. HIGH PRESSURE ALOFT WILL THEN SLOWLY BUILD OVER SOUTHERN NEW MEXICO AND WESTERN THROUGH EARLY NEXT WEEK RESULTING IN HOT DAYTIME TEMPERATURES ACROSS THE AREA. THERE WILL BE ENOUGH MOISTURE TO BRING SLIGHT CHANCES OF MAINLY MOUNTAIN THUNDERSTORMS EAST OF THE RIO GRANDE BUT OTHERWISE MOST AREAS WILL REMAIN DRY. && .DISCUSSION... SURFACE TROUGH ASSOCIATED WITH THERMAL/THICKNESS RIDGE AXIS EXTENDED ON A NORTHEAST TO SOUTHWEST AXIS ACROSS THE CWA THIS AFTERNOON. SOUTH TO SOUTHEAST SURFACE WINDS EAST OF THE TROUGH WAS TRANSPORTING MODERATE AMOUNTS OF MOISTURE WITH DEWPOINTS RANGING FROM THE MID 30S TO MID 40S. THIS MOISTURE PLUS HOT TEMPERATURES WILL RESULT IN WEAK TO MODERATE INSTABILITY MAINLY EAST OF THE RIO GRANDE WITH AFTERNOON CAPES AROUND 400 TO 1000M J/KG OVER EASTERN PORTIONS OF THE CWA. CONVERGENCE ALONG TROUGH AXIS PLUS SURFACE HEATING SHOULD THEREFORE INITIATE ISOLATED TO SCATTERED CONVECTION EASTERN ZONES. DEWPOINT DEPRESSIONS ABOVE 50 F INDICATE A FEW STORMS COULD PRODUCE DAMAGING DOWNBURSTS. WEST OF THE RIO GRANDE SOUTHWEST WINDS ARE ADVECTING DRIER MORE STABLE AIR AND THUS NO THUNDER IS EXPECTED. FOR TOMORROW THROUGH SUNDAY WEATHER PATTERN WILL EXHIBIT LITTLE CHANGE. AT THE SURFACE WEAK TROUGH AXIS ASSOCIATED WITH WITH THERMAL/THICKNESS RIDGE WILL BE ALIGNED FROM NORTHEASTERN TO SOUTH CENTRAL PORTIONS OF THE CWA WITH SOUTH TO SOUTHEAST FLOW ADVECTING RELATIVELY MOIST AIR EAST OF THE TROUGH. IN THIS AREA DEWPOINTS GENERALLY FROM THE MID 30S TO MID 40S IN THE AFTERNOON WILL CONTRIBUTE TO CAPES RANGING FROM AROUND 400 TO 1000M J/KG AND PRECIPITABLE WATER AMOUNTS FROM .75 TO ONE INCH. LITTLE DYNAMIC FORCING ALOFT EXPECTED BUT WEAK CONVERGENCE ALONG TROUGH AXIS PLUS SURFACE HEATING SHOULD GENERATE ISOLATED TO SCATTERED CONVECTION OVER EASTERN ZONES ONCE AGAIN. WEST OF THE TROUGH AXIS A GREATER WESTERLY WIND COMPONENT WILL SUSTAIN INFLOW OF DRIER AIR WITH ALMOST NO RISK OF OF RAIN OR EVEN DRY THUNDER. TEMPERATURES WILL ALSO REMAIN AROUND 5 TO 10 DEGREES WARMER THAN NORMAL AS ABUNDANT SUNSHINE AND WEAK WARM AIR TRANSPORT PUSH DAYTIME HIGHS AROUND 100 DEGREES ACROSS THE LOWLANDS EACH DAY. AFTER SUNDAY LARGER SCALE TRENDS WILL INCLUDE THE STRENGTHENING AND EXPANSION OF AN EAST-WEST RIDGE WITH AXIS BUILDING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. SUBSIDENCE AND WARM AIR ALOFT SHOULD STABILIZE AIR MASS ALL LOCATIONS WITH ANY EMBEDDED WAVES BEING SHUNTED TO THE SOUTH OF THE CWA. SUBSIDENCE AND SUNSHINE WILL ALSO SUSTAIN ABOVE NORMAL TEMPERATURES NEXT WEEK AS WELL. THUS WILL FORECAST MAINLY HOT DRY WEATHER ACROSS THE CWA NEXT WEEK WITH ANY MENTION OF THUNDER MOSTLY OVER THE HIGHER MOUNTAINS. && .AVIATION...VALID 21/00Z-22/00Z. VFR THROUGH THE PERIOD WITH ONLY ISOLATED TSTORMS OVER EASTERN HUDSPETH AND EASTERN OTERO COUNTIES. WINDS GENERALLY W-SW 12-20 KTS WITH A FEW GUSTS AROUND 20-25 KTS THROUGH 03Z...AND AFT 18Z FRIDAY. LGT OCNL MDT TURBC SFC-080 ALONG TO ROUGHLY 50 MILES EAST MTN RIDGELINES. && .FIRE WEATHER... AN UNSEASONABLY STRONG UPPER LEVEL TROUGH SLOWLY MOVING THROUGH THE NORTHWEST U.S.A....WILL CONTINUE TO BRING DRY SOUTHWEST WINDS FOR MOST AREAS TODAY...FRIDAY AND THROUGH THE WEEKEND. RELATIVE HUMIDITIES 15-25 PERCENT ARE EXPECTED FOR AREAS FURTHER EAST OF THE RIO GRANDE...WHERE A FEW STORMS ARE POSSIBLE LATER THIS AFTERNOON. SOUTHERN LUNA AND DONA COUNTIES COULD ALSO SEE STORM DEVELOPMENT BEFORE NIGHTFALL. ELSEWHERE WEST OF THE RIVER AND FOR THE SILVER FIRE...MIN RH 5-13 PERCENT IS EXPECTED. SIMILAR DISTRIBUTION OF MIN RH IS FORECAST FOR FRIDAY AND THE UPCOMING WEEKEND. IN THE SOUTHWEST FLOW...A VERY WEAK SHORTWAVE TROUGH IS NOTED CURRENTLY GLIDING UP THE UPPER LEVEL HIGH TO OUR SOUTHEAST. THIS FEATURE IS PROVIDING A SUBTLE ENHANCEMENT TO THE CONVECTION OVER THE SOUTHERN DESERTS OVER WEDNESDAY. THIS RAISES THE POTENTIAL FOR OUTFLOW DRIVEN WINDS EARLY TONIGHT FOR THE SILVER FIRE. WIND GUSTS 35-45 MPH COULD BE POSSIBLE AT THEIR ONSET. LATER NEXT WEEK...THERE IS GOOD AGREEMENT AMONG POPULAR MODEL SOLUTIONS ON MIGRATING THE HIGH SLOWLY NORTHWEST OVER THE FOUR CORNERS. THIS WILL BRING AN END TO THE SOUTHWEST WINDS BY MID WEEK AND RESULT IN AN OVERALL SHIFT TO EAST-SOUTHEAST WINDS BY THE LATTER HALF OF THE WEEK. WITH ITS RELATIVE POSITION AT THAT TIME...DOMINANT EASTERLY COMPONENT TO THE CIRCULATION AROUND THIS FEATURE LOOKS TO DRIVE MONSOON MOISTURE WEST OF OUR AREA OVER WESTERN AZ/CO CAL. HAINES INDICES OF 5-6 ARE EXPECTED FOR MOST OF NEW MEXICO EXCEPT NEAR THE TEXAS BORDER AND SOUTH...WHERE 4 IS EXPECTED. THIS WILL REMAIN THE CASE THROUGH AT LEAST EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 101 77 100 77 / 20 10 10 10 10 SIERRA BLANCA 72 99 73 99 72 / 30 20 20 20 20 LAS CRUCES 72 100 73 100 72 / 20 10 10 10 10 ALAMOGORDO 69 98 70 102 69 / 20 10 10 10 10 CLOUDCROFT 51 76 52 77 53 / 30 30 20 20 20 TRUTH OR CONSEQUENCES 74 101 75 102 74 / 10 10 10 10 10 SILVER CITY 61 95 61 96 61 / 10 0 10 10 10 DEMING 68 102 69 103 68 / 10 10 10 0 10 LORDSBURG 68 101 69 100 68 / 10 0 0 0 0 WEST EL PASO METRO 80 100 80 100 79 / 20 10 10 10 10 DELL CITY 66 98 67 99 66 / 30 30 30 20 20 FORT HANCOCK 76 103 77 104 76 / 30 10 20 10 10 LOMA LINDA 63 91 63 93 63 / 30 10 10 10 10 FABENS 73 100 74 102 73 / 30 10 10 10 10 SANTA TERESA 76 100 75 100 73 / 20 10 10 10 10 WHITE SANDS HQ 73 98 74 100 73 / 20 10 10 10 10 JORNADA RANGE 66 100 67 101 66 / 20 10 10 10 10 HATCH 70 97 71 98 70 / 10 10 10 10 10 COLUMBUS 71 100 72 100 71 / 10 10 10 0 10 OROGRANDE 71 99 72 102 71 / 30 10 10 10 10 MAYHILL 59 86 60 86 60 / 40 40 30 20 30 MESCALERO 55 88 56 87 56 / 30 30 20 20 20 TIMBERON 55 83 56 84 56 / 40 30 20 20 20 WINSTON 56 91 57 90 57 / 10 10 10 10 10 HILLSBORO 65 95 65 94 65 / 10 10 10 10 10 SPACEPORT 68 96 69 99 68 / 10 10 10 10 10 LAKE ROBERTS 58 91 59 90 59 / 10 10 10 10 10 HURLEY 63 96 63 96 63 / 10 10 10 10 10 CLIFF 52 99 56 99 54 / 10 0 0 10 10 MULE CREEK 48 97 48 95 48 / 0 0 0 10 0 FAYWOOD 63 95 63 96 63 / 10 10 10 10 10 ANIMAS 68 100 69 100 68 / 10 0 0 0 0 HACHITA 68 99 69 101 68 / 10 0 10 0 10 ANTELOPE WELLS 70 100 71 100 70 / 10 0 0 0 10 CLOVERDALE 66 97 66 94 66 / 10 0 0 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110. TX...NONE. && 05 ROGASH/22 TRIPOLI
Hazardous weather outlook, Jun 20, 1:30 PM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 130 PM MDT THU JUN 20 2013 NMZ401>417-TXZ418>424-211745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 130 PM MDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE. A FEW STORMS WILL PRODUCE WIND GUSTS TO 60 MPH CAUSING DAMAGE ALONG WITH BLOWING DUST AND REDUCED VISIBILITIES. PEA SIZED HAIL IS ALSO POSSIBLE WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE WITH MOST LOCATIONS REMAINING HOT AND DRY. A FEW STORMS MAY PRODUCE WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED. ROGASH
In the hours before
Special weather statement, Jun 20, 3:39 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 339 PM MDT THU JUN 20 2013 NMZ407-411-413-417-TXZ418>420-423-202230- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- WESTERN EL PASO COUNTY TX-EASTERN/CENTRAL EL PASO COUNTY TX- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX- SOUTHWEST DESERT/MIMBRES BASIN NM- 339 PM MDT THU JUN 20 2013 ...GUSTY AND DUSTY OUTFLOW WINDS HEADING FOR THE EL PASO AREA... AT 340 PM MDT...CLUSTERS OF STRONG THUNDERSTORMS OVER NORTHERN CHIHUAHUA WERE MOVING NORTHEAST TOWARDS SOUTHERN DONA ANA COUNTY AND EL PASO. RADAR INDICATED AN OUTFLOW BOUNDARY EXTENDED WELL AHEAD OF THE ACTUAL THUNDERSTORMS. THIS OUTFLOW BOUNDARY WILL IMPACT SOUTHERN DONA ANA COUNTY AND THE EL PASO AREA BETWEEN 345 PM AND 430 PM WITH WIND GUSTS OF 40 TO 50 MPH AND BLOWING DUST REDUCING VISIBILITIES TO ABOUT 2 MILES. SCATTERED THUNDERSTORMS WITH ISOLATED STRONGER WIND GUSTS AND POSSIBLY WORSE BLOWING DUST WILL AFFECT THE EL PASO AREA BETWEEN 4 PM AND 6 PM...JUST IN TIME FOR THE EVENING COMMUTE. A FEW STORMS MAY BECOME SEVERE. BE AWARE OF THE POTENTIAL FOR STRONG WIND GUSTS AND BLOWING DUST IF HEADING OUT ON THE ROADS THIS EVENING. HARDIMAN
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.